MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Catalog Number 4002C0720
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Neurological Deficit/Dysfunction (1982)
Date of Event 08/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.Potential adverse events with the penumbra coil 400 (pc400) system include neurological deficits and are included in the labeling.Therefore, it was determined that the reported focal neurological deficit was a potential complication related to the use of the pc400 system.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.This report is associated with mfr report numbers: 1.3005168196-2017-01983.2.3005168196-2017-01984.3.3005168196-2017-01985.4.3005168196-2017-01986.Please note that this patient experienced another event reported under the following mfr report numbers: 1.3005168196-2017-01408.2.3005168196-2017-01409.The device was implanted into the patient.
 
Event or Problem Description
On (b)(6) 2017, the patient underwent a coil embolization procedure using penumbra coil 400''s (pc400''s) with no report of an adverse effect to the patient.On (b)(6) 2017, the patient presented at the hospital with a right arm and leg sensation change.The right arm sensation resolved spontaneously; however, the patient had decreased sensation below the knee and a cold feeling was present.The patient''s national institutes of health stroke scale (nihss) score at baseline was a 3.The results of the computerized tomography (ct) head and computerized tomography angiography (cta) were negative at baseline.The patient was given intravenous tissue plasminogen activator (iv-tpa) and the symptoms resolved on (b)(6) 2017.The reported focal neurological deficit was adjudicated to be an adverse event that was possibly related to the pc400 but unrelated to the procedure.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7033340
Report Number3005168196-2017-01982
Device Sequence Number16476801
Product Code HCG
UDI-Device Identifier00814548010540
UDI-Public00814548010540
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue Number4002C0720
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2017
Initial Report FDA Received Date11/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age66 YR